Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Feeling sleepy and heaviness in eyes. What am I suffering from?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
i feel heavinness and heat in my eyes. i feel sleepy while driving.sometimes I douse of while driving and at work
Posted Sun, 3 Feb 2013 in General Health
Answered by Dr. Ganesh Sanap 36 minutes later

Thanks for writing in.

You are possibly suffering from excessive daytime sleepiness. There are multiple causes for it as

1. Insufficient quality or quantity of nighttime sleep due to excessive snoring
2. Misalignments of the body's circadian pacemaker with the environment (e.g. jet lag, shift work or other circadian rhythm sleep disorders).
3. An underlying sleep disorder, such as narcolepsy, sleep apnea, hypersomnia or restless legs syndrome.
4. Disorders such as clinical depression or atypical depression.
5 . Drug abuse.
6. Particular classes of prescription and OTC medication like cetrizine.

Please let me know details of any of the above symptom or habits if you have any. Then it will be possible to find out cause and guide you for particular specialist for management.

Looking forward for your response.

Above answer was peer-reviewed by
Follow-up: Feeling sleepy and heaviness in eyes. What am I suffering from? 26 hours later
Causes # I and 3 exist. no other causes persist.

kindly advise
Answered by Dr. Ganesh Sanap 1 hour later
Hi, welcome back XXXXXXX.

It looks like that you are suffering from sleep apnea syndrome. It causes severe snoring with disturbance of sleep. It is completely recognized by patient. It causes daytime sleepiness.

You need to consult Board certified ENT SPECIALIST for complete evaluation of larynx. Evaluation of sleep pattern may be necessary. It is curable condition but you have to follow the instructions.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor